Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 3, NWS El Paso, TX

January 29, 2025Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Jan 29, 2025, 12:43 PM MST for Otero County, New Mexico. It took effect at Jan 30, 2025, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2025, 12:43 PM MST (19:43 UTC)
In effect from
Jan 30, 2025, 11:00 AM MST
Expired
Jan 30, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -139 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-139 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS74 KEPZ 291943
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1243 PM MST Wed Jan 29 2025

NMZ414>416-300345-
/O.NEW.KEPZ.WI.Y.0003.250130T1800Z-250131T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Timberon, Pinon, Mescalero, Cloudcroft,
Mayhill, Mountain Park, Sacramento, Apache Summit, and Sunspot
1243 PM MST Wed Jan 29 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM to 6 PM MST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

TSB
3 follow-up statements
614 
WWUS74 KEPZ 300709
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1209 AM MST Thu Jan 30 2025

NMZ414>416-301600-
/O.CON.KEPZ.WI.Y.0003.250130T1800Z-250131T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Mountain Park, Cloudcroft, Pinon,
Mescalero, Sacramento, Timberon, Apache Summit, Sunspot, and
Mayhill
1209 AM MST Thu Jan 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM Thursday morning to 6 PM MST Thursday evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

MPH
419 
WWUS74 KEPZ 301138
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
438 AM MST Thu Jan 30 2025

NMZ414>416-310100-
/O.CON.KEPZ.WI.Y.0003.250130T1800Z-250131T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Sunspot, Mountain Park, Timberon,
Mescalero, Mayhill, Apache Summit, Cloudcroft, Sacramento, and
Pinon
438 AM MST Thu Jan 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

KS
778 
WWUS74 KEPZ 302022
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
122 PM MST Thu Jan 30 2025

NMZ407-411-TXZ418>424-310100-
/O.NEW.KEPZ.DU.Y.0002.250130T2022Z-250131T0100Z/
Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla
Valley-Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern
Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western
Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Upper Valley, Cornudas, Columbus, Deming,
Indian Hot Springs, Sunland Park, Tornillo, Vado, Sierra Blanca,
East and Northeast El Paso, Fort Bliss, Hueco Tanks, Dell City,
Las Cruces, Downtown El Paso, West El Paso, Socorro, Salt Flat,
Fabens, Fort Hancock, and Loma Linda
122 PM MST Thu Jan 30 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Visibility less than one mile in blowing dust.

* WHERE...Far West Texas, Southwest Desert/Mimbres Basin, and 
  Southern Dona Ana County/Mesilla Valley.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

NMZ414>416-310100-
/O.CON.KEPZ.WI.Y.0003.000000T0000Z-250131T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Cloudcroft, Sunspot, Pinon, Mescalero,
Mountain Park, Timberon, Mayhill, Sacramento, and Apache Summit
122 PM MST Thu Jan 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Sacramento Mountains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

ZA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 11:19 AM MST, 1 hour 24 minutes earlier. Its key messages:

  • Updated at 1115 AM MST Wed Jan 29 2025
  • Noticeably cooler today and tomorrow as a mostly dry upper level system slowly tracks across the Borderland
  • Breezy afternoon today becoming very breezy tomorrow with the possibility of dust Thursday afternoon
  • Much warmer conditions towards the end of the weekend and early next week
Area forecast discussion, Jan 29, 11:19 AM MST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1119 AM MST Wed Jan 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1115 AM MST Wed Jan 29 2025

 - Noticeably cooler today and tomorrow as a mostly dry upper
   level system slowly tracks across the Borderland

 - Breezy afternoon today becoming very breezy tomorrow with the
   possibility of dust Thursday afternoon

 - Much warmer conditions towards the end of the weekend and early
   next week

&&

.DISCUSSION...
Issued at 147 AM MST Wed Jan 29 2025

An upper trough centered over AZ will slowly progress eastward
today and tomorrow bringing bleak precipitation chances. The
center of the low stays in northern NM throughout it's track which
will leave us mostly dry with the exception of the Gila region and
locations west of the Rio Grande being favored for precipitation
chances. Any lowland rain/mountain snow that does occur will
remain light with limited/virtually no impacts. The more
noticeable effect from the upper low will be the breezy winds
today and very breezy/windy conditions on Thursday afternoon. Can
expect sustained west winds of 10-20MPH this afternoon with gusts
to 30MPH. West winds of 15-25MPH is expected tomorrow, but some
locations like Otero and Hudspeth counties could see sustained
winds upwards of 30-35MPH and gusts to 45-50MPH. The Sacramento
Mtns have potential to see wind advisory level speeds that
afternoon, but does seem somewhat marginal. In addition, dust may
become an issue that afternoon as well, but conditions are not
ideal for good dust production, but could see some reductions in
visibilities but these ingredients don't signal anything worse
than that. With that being said, some localized areas close to
nearby dust sources could see greater reductions in visibilities.
El Paso and Hudspeth counties will have the best chances to see
dust.

Heading into Friday and the weekend, a warming trend will be seen
with early next week being the warmest conditions. High
temperatures on Monday and Tuesday will be around 15-20 degrees
above average. Many lowland locations will see high temperatures
in the mid to upper 70s Monday and similar temperatures heading
into Tuesday. Otherwise, dry conditions and light breezes persist.

&&

.AVIATION...
(18Z TAFS)
Issued at 1115 AM MST Wed Jan 29 2025

We will see an increase of middle and high clouds today, which
will give us some off and on ceilings of SCT-BKN120-150. We will
see less clouds and unlimited ceilings tonight and more clear
skies on Thursday. Winds will continue to increase today and we
will have a breezy afternoon of 26015G25KT. The gusts will drop
off during the overnight hours and then we will see a little
stronger winds on Thursday of 28020G30KT. We could see some patchy
areas of blowing dust Thursday afternoon for KDMN, KLRU and KELP.

&&

.FIRE WEATHER...
Issued at 147 AM MST Wed Jan 29 2025

An area of low pressure will progress eastward over AZ/NM today
and tomorrow bringing slight chances for light precipitation. In
addition, this will bring noticeably cooler temperatures today and
tomorrow and breezy conditions both days but Thursday will be the
breeziest. Min RH values today will be 20-35% in the lowlands and
35-45% in the mountains. Similar min RH values expected Thursday,
perhaps just a tad drier. Critical RHs creep back in starting
Friday with warmer conditions but wind speeds will remain light
that afternoon. Dry conditions persist through the foreseeable
future allowing critical RHs to be seen over almost the entire
forecast area Saturday and onward but wind speeds will remain
light each day, staying away from critical thresholds. A warming
trend will continue through the weekend and into early next week
where temperatures are expected to be 15-20 degrees above average
by Monday and Tuesday.

Ventilation rates will be very good to excellent today and
tomorrow becoming poor to fair through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  55  32  56  31 /   0   0   0   0
Sierra Blanca            51  26  50  26 /   0   0   0   0
Las Cruces               51  26  54  26 /   0   0   0   0
Alamogordo               51  21  53  23 /   0  10   0   0
Cloudcroft               30  14  29  20 /   0   0   0   0
Truth or Consequences    49  25  57  27 /  10  10   0   0
Silver City              41  21  45  23 /  20  20   0   0
Deming                   51  23  52  22 /  10   0   0   0
Lordsburg                48  21  51  18 /  20  20  10   0
West El Paso Metro       53  31  54  31 /   0   0   0   0
Dell City                54  23  54  24 /   0   0   0   0
Fort Hancock             57  25  57  26 /   0   0   0   0
Loma Linda               46  26  48  27 /   0   0   0   0
Fabens                   55  27  56  28 /   0   0   0   0
Santa Teresa             51  28  52  26 /   0   0   0   0
White Sands HQ           51  29  54  31 /   0   0   0   0
Jornada Range            51  20  55  22 /   0   0   0   0
Hatch                    54  22  59  23 /   0   0   0   0
Columbus                 53  28  54  26 /   0   0   0   0
Orogrande                50  24  53  24 /   0   0   0   0
Mayhill                  43  20  41  26 /   0   0   0   0
Mescalero                41  15  39  20 /  10  10   0   0
Timberon                 39  13  39  19 /   0   0   0   0
Winston                  43  13  50  18 /  10  10   0   0
Hillsboro                49  21  55  26 /  10   0   0   0
Spaceport                51  19  57  22 /   0   0   0   0
Lake Roberts             41  19  46  22 /  20  20   0   0
Hurley                   44  19  47  20 /  10  10   0   0
Cliff                    49  11  54  11 /  40  30  10   0
Mule Creek               42  20  49  21 /  40  30  10   0
Faywood                  44  22  48  25 /  10  10   0   0
Animas                   50  20  55  21 /  20  20  10   0
Hachita                  49  21  53  21 /  10  10   0   0
Antelope Wells           51  23  54  23 /  10  10   0   0
Cloverdale               44  24  49  26 /  20  20  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...15-Brice

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.